MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Cook's wire guide awg2-35-450-a/ w4308505 could pass through the stenosed lesion in the hepatic portal region though, the zilbs- device could not.Therefore, another manufacturer's device was used instead to complete the procedure.There have been no adverse effects to the patient reported.There have been no adverse effects to the patient reported.Physician's comment: the lesion was severely stenosed.Additional information.General questions for all complaints.(if any damages were confirmed prior to use)was the package damaged? no.(if any damages were confirmed prior to use)how was the device stored? was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.Was post-dilation performed after the placement of the stent? no.What brand of endoscope was used with the device? unknown.What was the target location for the complaint device? already stated in patient/event info tab.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? already stated in patient/event info tab.Was resistance encountered when advancing the wire guide or delivery system to the target location? yes.How did the physician deal with this resistance? another device was used instead.Was the patient's anatomy tortuous? unknown.Did the tip of the delivery system cross the target location? no.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? no.Was the stent being placed through the side wall of a previously placed stent? no.Was the elevator in the down position during deployment? yes.Are images of the device of procedure available? already stated in patient/event info tab.Difficulty advancing over the wire guide: details of the wire guide used (diameter, hydrophylic, make)? already stated in patient/event info tab.Was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.Was the patient¿s lesion heavily calcified / anatomy tortuous? unknown.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018 device evaluation the zilbs-635-8-8 device of lot number c1783138 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1783138 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1783138.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).The japanese packaging insert c-es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review a definitive root cause could not be determined from the available information.It is known that resistance was encountered by the physician while advancing to the target location, as well the patient had a severely stenosed lesion.A possible root cause could be attributed to difficult patient anatomy as it is stated that the patient had bile duct cancer in the hepatic portal region.It is possible that this resulted in the inability to advance the device through the lesion summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key14346521
Report Number3001845648-2022-00272
Device Sequence Number5197985
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)231203(10)C1783138
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1783138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/13/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown